Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Are Some Causes Of Anemia

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Can Viread cause anemia?

Dr. Frascino, I have HIV+ for five years now. I recently switched Zerit in favor of Viread. I still take Sustiva and 3TC too. However since taking the Viread I have been wiped out, very tired, flushed face, and feel a little sick most of the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi MJ,The usual side effects associated with Viread (tenofovir) are nausea, vomiting, flatulence, and decreased appetite. It may well account for that generalized "sick" feeling. Luckily, these symptoms often subside over time. Anemia is generally... Read more »

Are my meds causing anemia?

Hi,I am a 26 yr old Kenyan woman,hiv pos and have been on ARV's for the past 4 yrs.I am on 3tc,d4t... Read more »

Would HIV alone cause anemia?

I was Diagnosed in Oct 2004: CD4 872, VL 27,900. RBC 4.98. Jan 18, 2005: CD4 1446, VL >100,000 Log... Read more »
Articles
Canadian AIDS Treatment Information Exchange

Ecstasy Can Cause Anemia in HAART Users

Background To capture oxygen from the lungs and deliver it to tissues, red blood cells (RBCs) use a protein called hemoglobin. Produced by the bone marrow, RBCs survive for between three and four months before they are removed from circulation. If... Read more »
AIDS InfoNet

Anemia

...shortage of hemoglobin (HGB). HGB is a protein in red blood cells. It carries oxygen from the lungs to the rest of the body. Anemia causes fatigue, shortness of breath and dizziness. People with anemia don't feel as good as people with a normal... Read more »
The Well Project

Women, Anemia and HIV/AIDS

...strongly associated with HIV disease progression and an increased risk of death. What Causes Anemia? There are many possible causes of anemia, including: A shortage of the B vitamins: B12 and folic acid (folate) A shortage of iron, which... Read more »
AIDS InfoNet

Fatigue

What Is Fatigue? Is Fatigue Important? How Do I Know if I Have Fatigue? What Causes Fatigue, and How Is It Treated? The Bottom Line What Is Fatigue? Fatigue is tiredness that does not go away when you rest. It can be physical or... Read more »
Connect With Others

Is tiredness a symptom?

Posted by James1941, 5 Replies
Tested HIV+ in Sept 2005, contracted it in March or April 2005 (I think) regular monitoring, still no medication, readings holding steady. What I want to know is whether tiredness is a symptom of HIV. For example, my home is fairly small but more... Read more »

BIO-ALCAMID RECEIVES HEALTH CANADA APPROVAL!

Posted by bradford
The arrival of Bio-Alcamid is exceptional news to men and women suffering from Lipoatrophy, the disfiguring condition that is often a result of the antiretroviral drugs used to treat HIV infection and AIDS. BIO-ALCAMID RECEIVES HEALTH CANADA... Read more »

Hiv and SSI

Posted by Mssimone, 3 Replies
Found out I was HIV pos November 8th 2006 now Im 5 months pregnant. The doctor determain I got infected around June of 06. My ex boyfriend Of a year was the only person I was seeing, I left him because he was very abusive towards me. Im getting... Read more »

Bruises

Posted by Anonymous, 2 Replies
Hey everyone, I need some advice again... my numbers are really good... CD4 250+ VL >50 Now, I've always been one to bruise easily, but within the last couple of years, it's gotten much worse. I read somewhere that Folic Acid can help with this,... Read more »